On a Szegö type limit theorem, the Hölder-Young-Brascamp-Lieb inequality, and the asymptotic theory of integrals and quadratic forms of stationary fields *

Florin Avram; Nikolai Leonenko; Ludmila Sakhno

ESAIM: Probability and Statistics (2010)

  • Volume: 14, page 210-255
  • ISSN: 1292-8100

Abstract

top
Many statistical applications require establishing central limit theorems for sums/integrals S T ( h ) = t I T h ( X t ) d t or for quadratic forms Q T ( h ) = t , s I T b ^ ( t - s ) h ( X t , X s ) d s d t , where Xt is a stationary process. A particularly important case is that of Appell polynomials h(Xt) = Pm(Xt), h(Xt,Xs) = Pm,n (Xt,Xs), since the “Appell expansion rank" determines typically the type of central limit theorem satisfied by the functionals ST(h), QT(h). We review and extend here to multidimensional indices, along lines conjectured in [F. Avram and M.S. Taqqu, Lect. Notes Statist.187 (2006) 259–286], a functional analysis approach to this problem proposed by [Avram and Brown, Proc. Amer. Math. Soc.107 (1989) 687–695] based on the method of cumulants and on integrability assumptions in the spectral domain; several applications are presented as well.

How to cite

top

Avram, Florin, Leonenko, Nikolai, and Sakhno, Ludmila. "On a Szegö type limit theorem, the Hölder-Young-Brascamp-Lieb inequality, and the asymptotic theory of integrals and quadratic forms of stationary fields *." ESAIM: Probability and Statistics 14 (2010): 210-255. <http://eudml.org/doc/250860>.

@article{Avram2010,
abstract = { Many statistical applications require establishing central limit theorems for sums/integrals $S_T(h)=\int_\{t \in I_T\} h (X_t) \{\rm d\}t$ or for quadratic forms $Q_T(h)=\int_\{t,s \in I_T\} \hat\{b\}(t-s) h (X_t, X_s) \{\rm d\}s \{\rm d\}t$, where Xt is a stationary process. A particularly important case is that of Appell polynomials h(Xt) = Pm(Xt), h(Xt,Xs) = Pm,n (Xt,Xs), since the “Appell expansion rank" determines typically the type of central limit theorem satisfied by the functionals ST(h), QT(h). We review and extend here to multidimensional indices, along lines conjectured in [F. Avram and M.S. Taqqu, Lect. Notes Statist.187 (2006) 259–286], a functional analysis approach to this problem proposed by [Avram and Brown, Proc. Amer. Math. Soc.107 (1989) 687–695] based on the method of cumulants and on integrability assumptions in the spectral domain; several applications are presented as well. },
author = {Avram, Florin, Leonenko, Nikolai, Sakhno, Ludmila},
journal = {ESAIM: Probability and Statistics},
keywords = {Quadratic forms; Appell polynomials; Hölder-Young inequality; Szegö type limit theorem; asymptotic normality; minimum contrast estimation; Hölder-Young inequality; Fejér graph integrals},
language = {eng},
month = {7},
pages = {210-255},
publisher = {EDP Sciences},
title = {On a Szegö type limit theorem, the Hölder-Young-Brascamp-Lieb inequality, and the asymptotic theory of integrals and quadratic forms of stationary fields *},
url = {http://eudml.org/doc/250860},
volume = {14},
year = {2010},
}

TY - JOUR
AU - Avram, Florin
AU - Leonenko, Nikolai
AU - Sakhno, Ludmila
TI - On a Szegö type limit theorem, the Hölder-Young-Brascamp-Lieb inequality, and the asymptotic theory of integrals and quadratic forms of stationary fields *
JO - ESAIM: Probability and Statistics
DA - 2010/7//
PB - EDP Sciences
VL - 14
SP - 210
EP - 255
AB - Many statistical applications require establishing central limit theorems for sums/integrals $S_T(h)=\int_{t \in I_T} h (X_t) {\rm d}t$ or for quadratic forms $Q_T(h)=\int_{t,s \in I_T} \hat{b}(t-s) h (X_t, X_s) {\rm d}s {\rm d}t$, where Xt is a stationary process. A particularly important case is that of Appell polynomials h(Xt) = Pm(Xt), h(Xt,Xs) = Pm,n (Xt,Xs), since the “Appell expansion rank" determines typically the type of central limit theorem satisfied by the functionals ST(h), QT(h). We review and extend here to multidimensional indices, along lines conjectured in [F. Avram and M.S. Taqqu, Lect. Notes Statist.187 (2006) 259–286], a functional analysis approach to this problem proposed by [Avram and Brown, Proc. Amer. Math. Soc.107 (1989) 687–695] based on the method of cumulants and on integrability assumptions in the spectral domain; several applications are presented as well.
LA - eng
KW - Quadratic forms; Appell polynomials; Hölder-Young inequality; Szegö type limit theorem; asymptotic normality; minimum contrast estimation; Hölder-Young inequality; Fejér graph integrals
UR - http://eudml.org/doc/250860
ER -

References

top
  1. B. Anderson, J.M. Ash, R. Jones, D.G. Rider and B. Saffari, Exponential sums with coefficients 0 or 1 and concentrated Lp norms. Ann. Inst. Fourier57 (2007) 1377–1404.  Zbl1133.42004
  2. V.V. Anh and N.N. Leonenko, Spectral analysis of fractional kinetic equations with random data. J. Statist. Phys.104 (2001) 1349–1387.  Zbl1034.82044
  3. V.V. Anh and N.N. Leonenko, Renormalization and homogenization of fractional diffusion equations with random data. Probab. Theory Relat. Fields124 (2002) 381–408.  Zbl1031.60043
  4. V.V. Anh, J.M. Angulo and M.D. Ruiz-Medina, Possible long-range dependence in fractional random fields. J. Statist. Plann. Infer.80 (1999) 95–110.  Zbl1039.62090
  5. V.V. Anh, C.C. Heyde and N.N. Leonenko, Dynamic models of long-memory processes driven by Lévy noise. J. Appl. Probab.39 (2002) 730–747.  Zbl1016.60039
  6. V.V. Anh, N.N. Leonenko and R. McVinish, Models for fractional Riesz-Bessel motion and related processes. Fractals9 (2001) 329–346.  
  7. V.V. Anh, N.N. Leonenko and L.M. Sakhno, Higher-order spectral densities of fractional random fields. J. Stat. Phys.111 (2003) 789–814.  Zbl1019.60046
  8. V.V. Anh, N.N. Leonenko and L.M. Sakhno, Quasi-likelihood-based higher-order spectral estimation of random fields with possible long-range dependence. Stochastic Methods and their Applications. J. Appl. Probab. A41 (2004) 35–53.  Zbl1049.62107
  9. V.V. Anh, N.N. Leonenko and L.M. Sakhno, On a class of minimum contrast estimators. J. Statist. Plann. Infer.123 (2004) 161–185.  Zbl1103.62092
  10. F. Avram, On Bilinear Forms in Gaussian Random Variables and Toeplitz Matrices. Probab. Theory Relat. Fields79 (1988) 37–45.  Zbl0648.60043
  11. F. Avram, Generalized Szegö Theorems and asymptotics of cumulants by graphical methods. Trans. Amer. Math. Soc.330 (1992) 637–649.  Zbl0752.60019
  12. F. Avram and L. Brown, A Generalized Hölder Inequality and a Generalized Szegö Theorem. Proc. Amer. Math. Soc.107 (1989) 687–695.  Zbl0696.60035
  13. F. Avram and R. Fox, Central limit theorems for sums of Wick products of stationary sequences. Trans. Amer. Math. Soc.330 (1992) 651–663.  Zbl0752.60020
  14. F. Avram and M.S. Taqqu, Noncentral limit theorems and Appell polynomials. Ann. Probab.15 (1987) 767–775.  Zbl0624.60049
  15. F. Avram and M.S. Taqqu, Hölder's Inequality for Functions of Linearly Dependent Arguments. SIAM J. Math. Anal.20 (1989) 1484–1489.  Zbl0777.26017
  16. F. Avram and M.S. Taqqu, On a Szegö type limit theorem and the asymptotic theory of random sums, integrals and quadratic forms. Dependence in probability and statistics, Lect. Notes Statist. 187. Springer, New York (2006) 259–286.  Zbl1113.60024
  17. K. Ball, Volume ratios and a reverse isoperimetric inequality. J. London Math. Soc.44 (1991) 351–359.  Zbl0694.46010
  18. F. Barthe, On a reverse form of the Brascamp-Lieb inequality. Inventiones Mathematicae134 (2005) 335–361.  Zbl0901.26010
  19. J. Bennett, A. Carbery, M. Christ and T. Tao, The Brascamp-Lieb inequalities: finiteness, structure and extremals, Geom. Funct. Anal.17 (2008) 1343–1415.  Zbl1132.26006
  20. R. Bentkus, On the error of the estimate of the spectral function of a stationary process. Lietuvos Matematikos Rinkinys12 (1972) 55–71 (In Russian).  
  21. R. Bentkus, and R. Rutkauskas, On the asymptotics of the first two moments of second order spectral estimators. Liet. Mat. Rink.13 (1973) 29–45.  Zbl0283.62088
  22. J. Beran, Statistics for Long-Memory Processes. Chapman & Hall, New York (1994).  Zbl0869.60045
  23. H.J. Brascamp and E. Lieb, Best constants in Young's inequality, its converse, and its generalization to more than three functions. Adv. Math.20 (1976) 151–173.  Zbl0339.26020
  24. P. Breuer and P. Major, Central limit theorems for nonlinear functionals of Gaussian fields. J. Multiv. Anal.13 (1983) 425–441.  Zbl0518.60023
  25. P.J. Brockwell, Representations of continuous-time ARMA processes. Stochastic Methods and their Applications. J. Appl. Probab. A41 (2004) 375–382.  Zbl1052.60024
  26. E.A. Carlen, E.H. Lieb and M. Loss, A sharp analog of Young's inequality on Sn and related entropy inequalities. J. Geom. Anal.14 (2004) 487–520.  Zbl1056.43002
  27. R.L. Dobrushin and P. Major, Non-central limit theorems for non-linear functions of Gaussian fields. Z. Wahrscheinlichkeitstheorie Verw. Geb.50 (1979) 27–52.  Zbl0397.60034
  28. R. Fox and M.S. Taqqu, Large-sample properties of parameter estimates for strongly dependent stationary Gaussian time series. Ann. Statist.14 (1986) 517–532.  Zbl0606.62096
  29. R. Fox and M.S. Taqqu, Central limit theorems for quadratic forms in random variables having long-range dependence. Probab. Theory Relat. Fields74 (1987) 213–240.  Zbl0586.60019
  30. E. Friedgut, Hypergraphs, entropy, and inequalities. Amer. Math. Monthly111 (2004) 749–760.  Zbl1187.94017
  31. J. Gao, V.V. Anh and C.C. Heyde, Statistical estimation of nonstationary Gaussian process with long-range dependence and intermittency. Stoch. Process. Appl.99 (2002) 295–321.  Zbl1059.60024
  32. R. Gay and C.C. Heyde, On a class of random field models which allows long range dependence. Biometrika77 (1990) 401–403.  Zbl0711.62086
  33. M.S. Ginovian, On Toeplitz type quadratic functionals of stationary Gaussian processes. Probab. Theory Relat. Fields100 (1994) 395–406.  Zbl0817.60018
  34. M.S. Ginovian and A.A. Sahakyan, Limit theorems for Toeplitz quadratic functionals of continuous-time stationary processes. Probab. Theory Relat. Fields138 (2007) 551–579.  Zbl1113.60027
  35. L. Giraitis, Central limit theorem for functionals of linear processes. Lithuanian Math. J.25 (1985) 43–57.  
  36. L. Giraitis and D. Surgailis, Multivariate Appell polynomials and the central limit theorem, in Dependence in Probability and Statistics. Edited by E. Eberlein and M.S. Taqqu. Birkhäuser, New York (1986) 21–71.  Zbl0605.60031
  37. L. Giraitis and D. Surgailis, A central limit theorem for quadratic forms in strongly dependent linear variables and its application to asymptotic normality of Whittle estimate. Probab. Theory Relat. Fields86 (1990) 87-104.  Zbl0717.62015
  38. L. Giraitis and M.S. Taqqu, Limit theorems for bivariate Appell polynomials, Part 1: Central limit theorems. Probab. Theory Relat. Fields107 (1997) 359–381.  Zbl0873.60007
  39. L. Giraitis and M.S. Taqqu, Whittle estimator for finite variance non-Gaussian time series with long memory. Ann. Statist.27 (1999) 178–203.  Zbl0945.62085
  40. C.W. Granger and R. Joyeux, An introduction to long-memory time series models and fractional differencing. J. Time Ser. Anal.10 (1990) 233– 257.  Zbl0503.62079
  41. V. Grenander and G. Szegö, Toeplitz forms and their applications. University of California Press, Berkeley (1958).  
  42. C.C. Heyde, Quasi-Likelihood And Its Applications: A General Approach to Optimal Parameter Estimation. Springer-Verlag, New York (1997).  Zbl0879.62076
  43. C. Heyde and R. Gay, On asymptotic quasi-likelihood. Stoch. Process. Appl.31 (1989) 223–236.  Zbl0684.62067
  44. C. Heyde and R. Gay, Smoothed periodogram asymptotics and estimation for processes and fields with possible long-range dependence. Stoch.c Process. Appl.45 (1993) 169–182.  Zbl0771.60021
  45. J.R.M. Hosking, Fractional differencing. Biometrika68 (1981) 165–176.  Zbl0464.62088
  46. H.E. Hurst, Long-term storage capacity of reservoirs. Trans. Amer. Soc. Civil Eng.116 (1951) 770–808.  
  47. I.A. Ibragimov, On estimation of the spectral function of a stationary Gaussian process. Theory Probab. Appl.8 (1963) 391-430.  
  48. I.A. Ibragimov, On maximum likelihood estimation of parameters of the spectral density of stationary time series. Theory Probab. Appl.12 (1967) 115–119.  
  49. A.V. Ivanov and N.N. Leonenko, Statistical Analysis of Random Processes. Kluwer Academic Publisher, Dordrecht (1989).  Zbl0713.62094
  50. M. Kelbert, N.N. Leonenko and M.D. Ruiz-Medina, Fractional random fields associated with stochastic fractional heat equation. Adv. Appl. Probab.37 (2005) 108–133.  Zbl1102.60049
  51. S. Kwapien and W.A. Woyczynski, Random Series and Stochastic Integrals: Single and Multiple. Birkhaäser, Boston (1992).  Zbl0751.60035
  52. N.N. Leonenko and L.M. Sakhno, On the Whittle estimators for some classes of continuous parameter random processes and fields. Stat. Probab. Lett.76 (2006) 781–795.  Zbl1089.62101
  53. E.H. Lieb, Gaussian kernels have only Gaussian maximizers. Invent. Math.102 (1990) 179–208.  Zbl0726.42005
  54. V.A. Malyshev, Cluster expansions in lattice models of statistical physics and the quantum theory of fields. Russ. Math. Surveys35 (1980) 1–62.  
  55. I. Niven, Formal power series. Amer. Math. Monthly76 (1969) 871–889.  Zbl0184.29603
  56. D. Nualart and G. Peccati, Central limit theorems for sequences of multiple stochastic integrals. Ann. Probab.33 (2005) 177–193.  Zbl1097.60007
  57. J.G. Oxley, Matroid Theory. Oxford University Press, New York (1992).  
  58. G. Peccati and C.A. Tudor, Gaussian limits for vector-valued multiple stochastic integrals. Séminaire de Probabilités XXXVIII. Lect. Notes Math. 1857 247–262. Springer-Verlag, Berlin (2004).  Zbl1063.60027
  59. H. Reiter and J.D. Stegeman, Classical Harmonic Analysis and Locally Compact Groups. Oxford University Press, USA (2000).  Zbl0965.43001
  60. W. Rudin, Real and Comlex Analysis. McGraw-Hill, London, New York (1970).  
  61. W. Rudin, Functional Analysis. McGraw-Hill, London, New York (1991).  Zbl0867.46001
  62. G. Samorodnitsky and M.S. Taqqu, Stable Non-Gaussian Random Processes. Chapman and Hall, New York (1994).  Zbl0925.60027
  63. V. Solev and L. Gerville-Reache, A sufficient condition for asymptotic normality of the normalized quadratic form Ψn(f,g). C. R. Acad. Sci. Paris, Ser. I 342 (2006) 971–975.  Zbl1094.62018
  64. R. Stanley, Enumerative combinatorics. Cambridge University Press (1997).  
  65. E.M. Stein, Singular Integrals and Differential Properties of Functions. Princeton University Press (1970).  Zbl0207.13501
  66. B. Sturmfels, Grobner bases and convex polytopes. Volume 8 of University lecture Series. AMS, Providence, RI (1996).  Zbl0856.13020
  67. D. Surgailis, On Poisson multiple stochastic integral and associated Markov semigroups. Probab. Math. Statist.3 (1984) 217–239.  Zbl0548.60058
  68. D. Surgailis, Long-range dependence and Appel rank, Ann. Probab.28 (2000) 478–497.  Zbl1130.60306
  69. M.S. Taqqu, Convergence of integrated processes of arbitrary Hermite rank. Z. Wahrscheinlichkeitstheorie Verw. Geb.50 (1979) 53–83.  Zbl0397.60028
  70. W.T. Tutte, Matroids and graphs. Trans. Amer. Math. Soc.90 (1959) 527–552.  Zbl0084.39504
  71. D. Welsh, Matroid Theory. Academic Press, London (1976).  
  72. W. Willinger, M.S. Taqqu and V. Teverovsky, Stock market prices and long-range dependence. Finance and Stochastics3 (1999) 1–13.  Zbl0924.90029
  73. P. Whittle, Hypothesis Testing in Time Series. Hafner, New York (1951).  Zbl0045.41301
  74. P. Whittle, Estimation and information in stationary time series. Ark. Mat.2 (1953) 423–434.  Zbl0053.41003
  75. A. Zygmund, Trigonometric Series. Volumes I and II. Third edition. Cambridge University Press (2002).  Zbl1084.42003

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.